Virginia, 2011Hail and Damaging Winds in Virginia, June 11, 2011
June 11, 2011 · NWS AKQ · 19 events in 12 counties and zones
Scattered severe thunderstorms well in advance of a cold front produced damaging winds and large hail across portions of central and south central Virginia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $33,000
- Crop damage
- None recorded
- Events
- 19
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered severe thunderstorms well in advance of a cold front produced damaging winds and large hail across portions of central and south central Virginia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jun 11, 2:04 PM EST, 1 hour 44 minutes earlier.
Area forecast discussion, Jun 11, 2:04 PM EST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
304 PM EDT SAT JUN 11 2011
.SYNOPSIS...
UPPER RIDGE OVER THE EASTERN CONUS CONTINUES TO BREAK DOWN AS AN
UPPER LOW OVER THE GREAT LAKES PULLS EAST...AND HELPS DRAG A COLD
FRONT THROUGH THE LOCAL AREA SUNDAY NIGHT. HIGH PRESSURE BUILDS IN
BEHIND THE FRONT FOR THE BEGINNING OF THE WORK WEEK...LEADING TO DRY
AND COOLER CONDITIONS.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
WEAK ZONAL MID-LEVEL FLOW OVER THE MID-ATLANTIC REGION...WITH
EMBEDDED SHORTWAVES STAYING OFF TO THE NORTH OVER OH AND PA.
THREAT FOR SCATTERED SHOWERS AND THUNDERSTORMS CONTINUES THIS
AFTERNOON AND EVENING...ESPECIALLY OVER NORTHWEST AREAS OF THE CWA.
SPC HAS PLACED PORTIONS OF THE AREA IN A SLIGHT RISK FOR SEVERE
WX. NOT EXPECTING WIDESPREAD SEVERE WX SINCE BULK SHEAR IS
NOTICEABLY WEAK...HOWEVER VERY STEEP LOW-LEVEL LAPSE RATES (NAM
FORECAST SOUNDINGS HAVE RIC DRY-ADIABATIC UP TO 825 MB) AND
1500 J/KG MLCAPE MAY YIELD A LEAST SOME ISOLATED SEVERE STORMS.
MAIN THREATS WILL BE LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN
DUE TO THE WEAK STEERING FLOW ALOFT AND PWAT VALUES OVER 1.5 IN.
LAPS ANALYSES NOT RESOLVING ANY SFC BOUNDARIES OVER THE CWA AT THE
MOMENT...AND TOUGH TO PINPOINT ANY ON RADAR/SATELLITE. LIMITED
CONVECTIVE ACTIVITY SO FAR WITHIN THE CWA. HOWEVER...LOW-LEVEL
THERMAL PROFILES ARE VERY CONDUCIVE FOR CONVECTIVE INITIATION
SHOULD ANY BOUNDARIES INTERACT...WILL CONTINUE TO CLOSELY MONITOR.
SQUALL LINE PASSING THROUGH EXTREME NORTHERN VA WILL CLIP NORTHERN
COUNTIES OF THE CWA. THESE STORMS HOWEVER DO NOT HAVE A HISTORY OF
PRODUCING SEVERE WX THUS FAR. WEAKLY SHEARED ENVIRONMENT EVIDENT
IN THE SLOW MOVEMENT OF THE PULSE STORMS DEVELOPING JUST SOUTH OF
THE LINE OVER ALBEMARLE COUNTY. STORMS OVER SOUTHWEST VA ALSO
MOVING VERY SLOWLY TO THE EAST.
CHANCE OF SHOWERS AND STORMS WILL LINGER INTO THE NIGHTTIME
HOURS...THOUGH THE SEVERITY AND COVERAGE WILL SLOWLY DIMINISH WITH THE
LOSS OF DAYTIME HEATING. LOW TEMPS WILL BE ABOVE NORMAL...UPPER
60S TO LOWER 70S.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
SHORT TERM PERIOD FEATURES GRADUALLY DECREASING HEIGHTS ALOFT AS AN
UPPER LOW CURRENTLY OVER THE GREAT LAKES REGION PROGRESSES EASTWARDS
BEFORE CLOSING OFF OVER NEW ENGLAND ON MONDAY. EXPECT ONE LAST DAY
OF POSSIBLE RAIN ON SUNDAY...AHEAD OF AN APPROACHING COLD FRONT.
SEVERE POTENTIAL WILL BE LOW AS SHEAR REMAINS WEAK AND CAPE VALUES
WILL BE LOWER THAN THOSE OF SATURDAY. HEAVY RAIN THREAT HOWEVER
STILL THERE. RIGHT NOW...MOST LIKELY COLD FROPA TIMING IS 09Z OVER
EASTERN VA AND 12Z OVER NE NORTH CAROLINA. SW WINDS AHEAD OF THE
FRONT WILL SHIFT TO NNW BEHIND IT.
QUIET AND SEASONABLE CONDITIONS RETURN FOR MONDAY AND TUESDAY. HIGH
PRESSURE SLOWLY BUILDS DOWN FROM THE GREAT LAKES...PROVIDING DRY
N/NW FLOW. HIGH TEMPS WILL BE ABOUT AVERAGE FOR MID-JUNE...LOW TO MID 80S
WITH UPPER 70S OVER COASTAL AREAS.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
QUIET START TO THE EXTENDED PERIOD...AS UPPER LEVEL LOW PRESSURE
OVER NEW ENGLAND...WITH UPPER LEVEL TROUGH EXTENDING DOWN THE
EASTERN SEABOARD. THIS SHOULD ALLOW FOR DRY WX AND MILD TEMPERATURES
(NR/JUST BELOW CLIMO) UNDER NW FLOW REGIME THROUGH MIDWEEK. HIGHS
GENERALLY IN THE LOW TO MID 80S...ERY MORNING LOWS GENERALLY IN THE
50S TO LOW 60S COASTAL ZONES.
UPPER LOW LOOKS TO BE SHUNTED OFFSHORE BY THE NEXT UPPER SHORTWAVE
TROUGH ARRIVING INTO THE NORTHERN PLAINS/UPPER GREAT LAKES BY WED
AFTN. AHEAD OF THIS SYSTEM...SHORT-LIVED H5 RIDGING ALLOWS FOR
SLIGHTLY WARMER TEMPERATURES ON WEDNESDAY. BROUGHT SOME LOW POPS
BACK INTO THE FORECAST FOR EARLY THURSDAY MORNING AS INCREASING
WAA/ISENTROPIC LIFT PUSHES INTO THE AREA AHEAD OF UPPER MIDWEST
SYSTEM. MAJORITY OF ACCUMULATING RAINFALL SHOULD HOLD OFF UNTIL
LATER IN THE DAY THU INTO FRIDAY AS ATTENDANT COLD FRONT PUSHES
ACROSS THE REGION...AND EVENTUALLY STALLS NEAR/WEST OF THE AREA
FRIDAY. GIVEN UNCERTAINTY AS TO EXACT LOCATION/ORIENTATION OF
WEAKENING/WASHED OUT BOUNDARY...HV LEFT SLIGHT TO LOW END CHANCE POP
WITH HIGHEST VALUES OVER MD/E VA COUNTIES.
FOR TEMPERATURES...MAXIMA GRADUALLY BUILD BACK TO (AND LIKELY
PUSHING ABOVE) NORMAL VALUES FOR THE LATTER HALF OF NEXT WEEK. HIGH
TEMPERATURES LOOK TO CLIMB BACK INTO THE MID 80S TO LOWER 90S DURING
THIS PERIOD...WITH EARLY MORNING LOWS FALLING BACK INTO THE 60S.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
SHOWERS AND T-STORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON...LASTING THROUGH THE EVENING HOURS. EXPECT HEAVY
RAIN...WINDS GUSTING TO 30KT AND FREQUENT LIGHTNING WITH ANY
T-STORMS THAT FORM. AREAS RECEIVING ANY PRECIP TONIGHT WILL BE A
FAVORABLE SPOT FOR MVFR/IFR FOG/STRATUS DEVELOPMENT SUN MORNING.
A COLD FRONT WILL PUSH THROUGH THE FA SUN EVENING/NIGHT BRINGING
ANOTHER CHANCE FOR T-STORMS.
&&
.MARINE...
SUB-SCA CONDITIONS ARE EXPECTED THROUGH SUNDAY WITH A SOUTHERLY
WIND. SCATTERED LATE AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS ARE
EXPECTED THIS AFTN/TONIGHT...AND AGAIN ON SUNDAY. STRONG WIND
GUSTS AND ERRATIC WIND SHIFTS ARE POSSIBLE IN OR IN THE VICINITY OF
ANY SHOWERS OR THUNDERSTORMS. S/SW FLOW PERSISTS THROUGH TONIGHT
10-15KT SEAS 2-4 FT. (HIGHEST WAVE HGTS OUT TOWARDS 20NM). HIGHER
RESOLUTION MODELS CATCHING ON TO BRIEF INCREASE IN WNDS ACROSS
CENTRAL/SOUTHERN WATERS THROUGH EARLY EVENING...BUT PREDOMINATE
CONDITIONS SHOULD REMAIN SUB-SCA. A COLD FRONT CROSSES THE MID
ATLANTIC COAST SUNDAY NIGHT. A N-NW SURGE BEHIND THE FRONT COULD
RESULT IN CONDITIONS APPROACHING SCA CRITERIA LATE SUNDAY
NIGHT/EARLY MONDAY MORNING. A NORTHERLY WIND WILL PERSIST THROUGH
MID WEEK AS LOW PRESSURE SPINS OFF THE NEW ENGLAND COAST AND HIGH
PRESSURE SLOWLY BUILDS IN FROM THE NW. HIGH PRESSURE MOVES OVER THE
REGION...SLIDING OFF THE COAST LATER IN THE WEEK ALLOWING FOR A
RETURN TO S-SE FLOW FOR THURSDAY THROUGH NEXT WEEKEND.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...AIR QUALITY ALERT UNTIL 3 PM EDT THIS AFTERNOON FOR NCZ017-102.
VA...AIR QUALITY ALERT UNTIL MIDNIGHT EDT TONIGHT FOR VAZ063-070-
071-080>083.
MARINE...NONE.
&&
SYNOPSIS...MAS
NEAR TERM...MAS
SHORT TERM...MAS
LONG TERM...MAM
AVIATION...DAP
MARINE...MAMHazardous weather outlook, Jun 11, 2:06 PM EST, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
306 PM EDT SAT JUN 11 2011
MDZ021>025-NCZ012>016-030>032-VAZ048-049-060>062-064>069-072>079-
084>100-121915-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-BERTIE-CHOWAN-
PERQUIMANS-FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-
CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-KING WILLIAM-
KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-
BRUNSWICK-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-
JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-
NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-
NORTHAMPTON VA-
306 PM EDT SAT JUN 11 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL
VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL
VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF
VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF
CENTRAL VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE
AFTERNOON AND EVENING HOURS. ANY THUNDERSTORMS THAT DO DEVELOP
WILL BE CAPABLE OF PRODUCING GUSTY WINDS...LARGE HAIL AND
LOCALLY HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SCATTERED THUNDERSTORMS WILL BE POSSIBLE SUNDAY...MAINLY DURING
THE AFTERNOON AND EVENING HOURS. ANY THUNDERSTORMS THAT DO DEVELOP
WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND LOCALLY HEAVY
RAINFALL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
NCZ017-102-121915-
INLAND CURRITUCK-OUTER BANKS CURRITUCK-
306 PM EDT SAT JUN 11 2011
...AIR QUALITY ALERT IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA AND THE NORTHERN OUTER BANKS OF NORTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
AIR QUALITY ALERT.
IN ADDITION...SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP
DURING THE AFTERNOON AND EVENING HOURS. ANY THUNDERSTORMS THAT DO
DEVELOP WILL BE CAPABLE OF PRODUCING GUSTY WINDS...LARGE HAIL AND
LOCALLY HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SCATTERED THUNDERSTORMS WILL BE POSSIBLE SUNDAY...MAINLY DURING
THE AFTERNOON AND EVENING HOURS. ANY THUNDERSTORMS THAT DO DEVELOP
WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND LOCALLY HEAVY
RAINFALL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
VAZ063-070-071-080>083-121915-
HANOVER-CHESTERFIELD-HENRICO-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-
NEW KENT-
306 PM EDT SAT JUN 11 2011
...AIR QUALITY ALERT IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST
CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
AIR QUALITY ALERT.
IN ADDITION...SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP
DURING THE AFTERNOON AND EVENING HOURS. ANY THUNDERSTORMS THAT DO
DEVELOP WILL BE CAPABLE OF PRODUCING GUSTY WINDS..LARGE
HAIL AND LOCALLY HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SCATTERED THUNDERSTORMS WILL BE POSSIBLE SUNDAY...MAINLY DURING
THE AFTERNOON AND EVENING HOURS. ANY THUNDERSTORMS THAT DO
DEVELOP WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND LOCALLY HEAVY
RAINFALL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
ANZ630>634-650-652-654-656-658-121915-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CURRITUCK SOUND-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
306 PM EDT SAT JUN 11 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS
AND CURRITUCK SOUND.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE
AFTERNOON AND EVENING HOURS. ANY THUNDERSTORMS THAT DO DEVELOP
WILL BE CAPABLE OF PRODUCING GUSTY WINDS...SMALL HAIL...AND
LOCALLY HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SCATTERED THUNDERSTORMS WILL BE POSSIBLE SUNDAY...MAINLY DURING
THE AFTERNOON AND EVENING HOURS. ANY THUNDERSTORMS THAT DO
DEVELOP WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND LOCALLY HEAVY
RAINFALL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Jun 11, 2:02 PM EST, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
302 PM EDT SAT JUN 11 2011
VAZ048-049-061-062-069-112000-
CUMBERLAND VA-FLUVANNA VA-GOOCHLAND VA-LOUISA VA-POWHATAN VA-
302 PM EDT SAT JUN 11 2011
...STRONG THUNDERSTORM MOVING INTO LOUISA AND FLUVANNA COUNTIES...
AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BROKEN LINE OF HEAVY SHOWERS AND EMBEDDED STRONG
THUNDERSTORMS...ORIENTED FROM 12 MILES NORTHEAST OF BOSWELLS TAVERN
TO 5 MILES SOUTH OF FORK UNION...OR FROM 14 MILES NORTH OF LOUISA TO
5 MILES SOUTH OF FORK UNION...MOVING EAST AT 15 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR KENTS STORE AROUND 305 PM EDT...VAWTER
CORNER AROUND 310 PM EDT...
LOUISA AROUND 315 PM EDT...
LOUISA AIRPORT AROUND 320 PM EDT...
YANCEYVILLE AROUND 330 PM EDT...
MINERAL AROUND 335 PM EDT...
EXPECT HEAVY RAINFALL...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE.
LAT...LON 3814 7821 3814 7812 3816 7809 3814 7806
3814 7801 3812 7797 3812 7788 3810 7783
3801 7769 3762 7784 3767 7825 3770 7829
3777 7849
MMONTESpecial weather statement, Jun 11, 2:22 PM EST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
322 PM EDT SAT JUN 11 2011
MDZ022-024-025-112000-
INLAND WORCESTER MD-MARYLAND BEACHES MD-WICOMICO MD-
322 PM EDT SAT JUN 11 2011
...STRONG THUNDERSTORM OVER NORTHERN WORCESTER COUNTY...
AT 320 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES WEST OF OCEAN PINES...OR ABOUT 12 MILES
WEST OF OCEAN CITY. THE STORM REMAINS NEARLY STATIONARY. THE STRONG
THUNDERSTORMS WILL BE NEAR WHALEYVILLE AT 345 PM EDT.
EXPECT HEAVY RAINFALL...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE.
LAT...LON 3837 7507 3837 7509 3843 7508 3839 7509
3837 7512 3837 7532 3845 7534 3845 7505
MMONTESpecial weather statement, Jun 11, 2:49 PM EST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
349 PM EDT SAT JUN 11 2011
VAZ049-061>064-069-112045-
CAROLINE VA-CUMBERLAND VA-GOOCHLAND VA-HANOVER VA-LOUISA VA-POWHATAN
VA-
349 PM EDT SAT JUN 11 2011
...STRONG THUNDERSTORMS MOVING INTO CAROLINE COUNTY...
AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BROKEN LINE OF HEAVY SHOWERS AND EMBEDDED STRONG
THUNDERSTORMS...ORIENTED FROM 51 MILES NORTH OF BOWLING GREEN TO 10
MILES WEST OF LAKESIDE VILLAGE...OR FROM 10 MILES NORTH OF DALE CITY
TO 8 MILES NORTHEAST OF DILLWYN...MOVING EAST AT 15 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR...
FIFE AROUND 400 PM EDT...
LAKESIDE VILLAGE AROUND 405 PM EDT...
LADYSMITH AROUND 410 PM EDT...
TRENHOLM AROUND 430 PM EDT...
MILFORD AROUND 435 PM EDT...
GOOCHLAND AROUND 440 PM EDT...
EXPECT HEAVY RAINFALL...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE.
LAT...LON 3796 7793 3809 7782 3802 7772 3800 7764
3825 7738 3826 7734 3823 7728 3825 7727
3825 7724 3808 7728 3774 7749 3769 7759
3770 7763 3767 7764 3756 7790 3760 7827
MMONTESpecial weather statement, Jun 11, 3:18 PM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
418 PM EDT SAT JUN 11 2011
MDZ022-024-025-112115-
INLAND WORCESTER MD-MARYLAND BEACHES MD-WICOMICO MD-
418 PM EDT SAT JUN 11 2011
...STRONG THUNDERSTORM MOVING ACROSS WORCESTER COUNTY TOWARDS OCEAN
CITY...
AT 417 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SMALL CLUSTER OF HEAVY SHOWERS AND EMBEDDED STRONG
THUNDERSTORMS...ORIENTED FROM 5 MILES NORTHWEST OF OCEAN PINES TO 6
MILES NORTHWEST OF BERLIN...OR FROM 10 MILES NORTHWEST OF OCEAN CITY
TO 12 MILES WEST OF OCEAN CITY...MOVING EAST AT 10 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR OCEAN PINES AROUND 450 PM EDT...CAPE ISLE
OF WIGHT AROUND 515 PM EDT.
EXPECT HEAVY RAINFALL...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE.
LAT...LON 3838 7505 3837 7506 3832 7507 3831 7509
3821 7514 3840 7538 3845 7536 3846 7509
3845 7507 3846 7505 3845 7504
MMONTESpecial weather statement, Jun 11, 3:40 PM EST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
440 PM EDT SAT JUN 11 2011
VAZ061>064-069-071>074-076-112145-
CAROLINE VA-CUMBERLAND VA-ESSEX VA-GOOCHLAND VA-HANOVER VA-HENRICO
VA-KING AND QUEEN VA-KING WILLIAM VA-POWHATAN VA-RICHMOND VA-
440 PM EDT SAT JUN 11 2011
...STRONG THUNDERSTORM MOVING TOWARDS NORTHERN NECK...
AT 439 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ORIENTED FROM 9 MILES NORTHWEST OF
CHAMPLAIN TO TRENHOLM...OR FROM 9 MILES NORTHWEST OF CHAMPLAIN TO 5
MILES NORTHWEST OF POWHATAN...MOVING EAST AT 15 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR DAWN AROUND 445 PM EDT...
CROZIER AROUND 450 PM EDT...
HUSTLE AROUND 455 PM EDT...
ASHLAND AROUND 500 PM EDT...
SALVIA AROUND 505 PM EDT...
NEWTOWN AROUND 510 PM EDT...
EXPECT HEAVY RAINFALL...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE.
LAT...LON 3786 7748 3813 7718 3800 7688 3775 7700
3756 7758 3754 7820
MMONTEEvent by event
15 thunderstorm wind, 3 hail, 1 lightning. Local standard time, as filed.
Thunderstorm Wind, Westmoreland
- When
- June 11, 3:48 PM EST
- Where
- Westmoreland County, 0.54 mi W of Colonial Beach
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Trained Spotter
- Coordinates
- 38.250, -76.960
Multiple trees were downed including one tree that was downed on a residence near Irving Avenue.
Thunderstorm Wind, King William
- When
- June 11, 4:30 PM EST
- Where
- King William County, 1.09 mi W of Midway
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 37.750, -77.140
Several trees were downed near King William High School.
Thunderstorm Wind, Powhatan
- When
- June 11, 4:31 PM EST
- Where
- Powhatan County, 1.49 mi NNW of Powhatan
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 37.550, -77.940
Large tree was downed in the vicinity of Route 60 and 522.
Hail, Richmond
- When
- June 11, 4:58 PM EST
- Where
- Richmond County, 46.1 mi WSW of Wellford
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 37.520, -77.480
Ping Pong ball size hail was reported at the vicinity of Powhite Parkway and Forest Hill Exit.
Thunderstorm Wind, Henrico
- When
- June 11, 5:00 PM EST
- Where
- Henrico County, 0.55 mi E of East Highland Park
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 37.570, -77.390
Numerous trees were downed on the east side of Highland Springs.
Thunderstorm Wind, Henrico
- When
- June 11, 5:10 PM EST
- Where
- Henrico County, 1.1 mi E of Montrose
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 37.520, -77.360
Multiple trees were downed along South Oak Avenue.
Hail, Amelia
- When
- June 11, 5:20 PM EST
- Where
- Amelia County, 1.65 mi E of Chula
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.380, -77.890
Quarter size hail was reported.
Hail, Chesterfield
- When
- June 11, 5:30 PM EST
- Where
- Chesterfield County, 0.88 mi SW of Richmond Chesterfiel
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 37.390, -77.540
Quarter size hail was reported on Courthouse Road.
Thunderstorm Wind, Henrico
- When
- June 11, 5:30 PM EST
- Where
- Henrico County, 2.3 mi ENE of Marion Hill
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 37.490, -77.360
Trees were downed at Derbytown Road near Laburnum Avenue.
Thunderstorm Wind, Amelia
- When
- June 11, 5:40 PM EST
- Where
- Amelia County, 0.69 mi S of Ham
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 37.360, -77.950
Empty tractor trailer was overturned on Old River Drive. Also, several trees were downed.
Thunderstorm Wind, Henrico
- When
- June 11, 5:40 PM EST
- Where
- Henrico County, 1.49 mi SSE of Varina Grove
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 37.430, -77.340
Estimated wind gust of 60 mph was reported.
Thunderstorm Wind, Chesterfield
- When
- June 11, 6:00 PM EST
- Where
- Chesterfield County, 0.88 mi NE of Chesterfield
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 37.380, -77.510
Large tree was downed in the vicinity of Nash and Beach Roads.
Thunderstorm Wind, Dinwiddie
- When
- June 11, 6:00 PM EST
- Where
- Dinwiddie County, 0.88 mi NE of Reams
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 37.110, -77.410
Trampoline was picked up and moved about 1000 feet. The trampoline was mangled. A barn was also damaged in the same area.
Thunderstorm Wind, Dinwiddie
- When
- June 11, 6:05 PM EST
- Where
- Dinwiddie County, 0.55 mi W of Carson
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 37.030, -77.410
Numerous trees were downed on Route 301.
Thunderstorm Wind, Chesterfield
- When
- June 11, 6:15 PM EST
- Where
- Chesterfield County, 0.88 mi NE of Chesterfield
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 37.380, -77.510
Numerous large trees were downed.
Thunderstorm Wind, Lunenburg
- When
- June 11, 6:58 PM EST
- Where
- Lunenburg County, 2.15 mi NNE of Kenbridge Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 37.000, -78.170
Several large trees were downed.
Lightning, James City
- When
- June 11, 7:12 PM EST
- Where
- James City County, 0.55 mi W of Light Foot
- Property damage
- $1,000
- Reported by
- Amateur Radio
- Coordinates
- 37.330, -76.780
Lightning caught a shed on fire.
Thunderstorm Wind, Nottoway
- When
- June 11, 7:35 PM EST
- Where
- Nottoway County, 0.55 mi W of Camp Pickett
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 37.050, -77.960
Trees were downed near Route 46. Numerous trees were downed in the county.
Thunderstorm Wind, Brunswick
- When
- June 11, 7:40 PM EST
- Where
- Brunswick County, 0.88 mi SW of Alberta
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 36.860, -77.880
Numerous trees and power lines were downed in the town of Alberta and also along Interstate 85 at mile marker 31.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Montana, June 11, 20111 death · 1 event
- Damaging Winds in Missouri, June 11, 20112 injured · $475,000 · 70 kt wind · 2 events
- Tornadoes and Hail in Oklahoma, June 11, 2011$172,000 · EF1 · 12 events
- Tornado and Hail in Oklahoma, June 11, 2011$101,000 · EF0 · 25 events
- Hail and Damaging Winds in North Carolina, June 11, 2011$110,000 · 1 in hail · 16 events
- Hail and Damaging Winds in Virginia, June 11, 2011$44,000 · 1.75 in hail · 20 events
- Hail and Damaging Winds in Pennsylvania, June 11, 2011$50,000 · 1 in hail · 10 events
- Hail and Damaging Winds in Georgia, June 11, 2011$55,000 · 1 in hail · 7 events
- Tornado and Hail in Montana, June 11 to 12, 2011EF1 · 12 events
- Tornadoes and Hail in Texas, June 11, 2011$20,000 · EF0 · 19 events
- Hail and Damaging Winds in Kansas, June 11, 20111.75 in hail · 30 events
- Flash Flood and Hail in Kentucky, June 11, 2011$21,000 · 1 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 328089, 328091, 328092, 328078, 328093, 328095, 328079, 328080, 328097, 328098, 328106, 328099, 328100, 328101, 328102, 328103, 328083, 328104, 328105.